MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-2-4-3D
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the qc spring coil was pushed out but there was no coil.After normal hydration, the coil was transported into the patient's body through the microcatheter.No coil body was found under fluoroscopy.After being withdrawn from the body, it was found that it was not there, nor was it in the microcatheter.The reported device and any accessory devices were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the posterior communicating segment of left i nternal carotid artery with a max diameter of 3.1mm and a 2.5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Additional information received that it was clarified that the customer reported that there is no coil body at the tip end of the coil, and it was not seen under fluoroscopy, nor was it found after withdrawing from the body, nor was it in the microcatheter.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3.Product analysis:equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5 as found condition: the axium coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within a dispenser coil and within an introducer sheath.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found intact.There were no evidence of detachment attempts at these locations.No damages or irregularities were found with the pusher.The axium implant coil was found damaged and slightly stretched with the polypropylene filament intact within the introducer sheath.Conclusion: the customer¿s report of ¿poor visualization¿ could not typically be confirmed through device analysis and no images or videos were submitted for analysis.Possible causes of poor visualization are imaging equipment issues, material in the path, patient placement, or position of implant.The coil was found damaged/stretched.Possible causes of coil stretch/damage are lack of hydration, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant during repositioning, pushwire rotation or user advances the coil against resistance.The customer report of missing implant coil could not be confirmed as the device was returned with the implant coil still attached to the pusher.H6.Coding updated based on analysis results.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17315385
Report Number9612164-2023-03156
Device Sequence Number12285954
Product Code KRD
UDI-Device Identifier00847536037625
UDI-Public00847536037625
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2025
Device Model NumberQC-2-4-3D
Device Catalogue NumberQC-2-4-3D
Device Lot Number225189048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/29/2023
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale